Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 381, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 4, 2006, 3:36 PM CDT for Crawford County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2006, 3:36 PM CDT (20:36 UTC)
- Expired
- Aug 4, 2006, 4:20 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Crawford County, AR
The radar
The Western Arkansas radar (KSRX), 36 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 042036 SVRTSA ARC033-042130- /O.NEW.KTSA.SV.W.0381.060804T2036Z-060804T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 336 PM CDT FRI AUG 4 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN NORTHWEST ARKANSAS * UNTIL 430 PM CDT * AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MOUNTAINBURG...MOVING SOUTHEAST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALMA AND DYER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3567 9405 3562 9429 3541 9424 3543 9407 $$
1 follow-up statement
000 WWUS54 KTSA 042120 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 420 PM CDT FRI AUG 4 2006 ARC033-042130- /O.CAN.KTSA.SV.W.0381.000000T0000Z-060804T2130Z/ CRAWFORD AR- 420 PM CDT FRI AUG 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3567 9405 3562 9429 3541 9424 3543 9407 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:54 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 4, 2:54 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 254 PM CDT FRI AUG 4 2006 .DISCUSSION... WEAK SURFACE BOUNDARY STRETCHED ACROSS CNTRL OK INTO CNTRL AR THIS AFTERNOON. HAVE SEEN CONVECTION FIRE N OF THE BOUNDARY IN NW AR...WHERE HIGHER DEWPOINTS WERE POOLING. ALSO KEEPING AN EYE ON AGITATED CUMULUS FIELD OVER SE OK...S OF THE BOUNDARY. CAP STRENGTH IS RATHER WEAK IN THIS AREA...SO IT SHOULD BE JUST A MATTER OF TIME BEFORE CONVECTION INITIATES. GIVEN THE DEGREE OF INSTABILITY AND 35-40F TEMP-DEWPOINT SPREADS...A FEW OF THE STORMS SHOULD BE CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS. WILL CARRY POPS THROUGH THE OVERNIGHT HOURS...ALTHOUGH ACTIVITY SHOULD TEND TO DIMINISH BY MID-TO-LATE EVENING. WEAK SURFACE BOUNDARY WILL LIFT BACK N OF THE FORECAST AREA BY SATURDAY...WITH TEMPERATURES RETURNING TO THE 100 DEGREE MARK ACROSS MUCH OF THE AREA FOR THE WEEKEND. OUTSIDE OF A FEW DIURNAL TERRAIN-INDUCED THUNDERSTORMS ACROSS SE OK/WRN AR...FORECAST WILL REMAIN DRY. WEAK BACKDOOR FRONT WILL MAKE A RUN AT THE AREA SUNDAY NIGHT INTO MONDAY...WITH THE WRF BEING THE MOST AGGRESSIVE. HAVE OPTED TO FOLLOW THE SLOWER GFS...WHICH STALLS THE BOUNDARY ACROSS SE KS/SRN MO ON MONDAY. STILL...WILL NEED TO KEEP A GOOD EYE ON THIS. COULD MAKE THE TEMPERATURE FORECAST TRICKY NEAR THE KS/MO BORDERS. WHILE AFTERNOON HEAT INDEX VALUES SHOULD TOP AROUND 105F...OVERNIGHT LOWS ARE STILL EXPECTED TO FALL INTO 70S. THE TULSA METRO AREA MAY BE MARGINAL...BUT NO HEAT-RELATED HEADLINES ARE PLANNED AT THIS TIME. EXTENDED... UPPER HIGH REMAINS SQUARED OVER THE FORECAST AREA FOR MUCH OF NEXT WEEK...WITH THE TRIPLE-DIGIT HEAT TO CONTINUE. AFTERNOON HEAT INDEX VALUES WILL BE AROUND 105F...BUT SHOULD REMAIN SOMEWHAT IN CHECK AS THE LOW-LEVELS SHOULD REMAIN RELATIVELY DRY. SURFACE WINDS NOT LOOKING TOO TERRIBLY STRONG...WHICH SHOULD ALLOW OVERNIGHT TEMPS TO FALL INTO THE 70S. GFS SHOWS SOME RETROGRESSION TO THE UPPER RIDGE LATE NEXT WEEK...WHICH ALLOWS A WEAK SURFACE BOUNDARY TO DIP INTO THE AREA ON FRIDAY. PLAN ON LEANING TOWARD THE LESS AGGRESSIVE ECMWF/GEM FOR NOW...WHICH KEEPS THE BOUNDARY NORTH OF OK/AR. && .PRELIMINARY POINT TEMPS/POPS... TUL 77 99 79 101 / 20 10 10 10 FSM 75 97 74 99 / 20 20 10 20 MLC 75 101 75 101 / 20 10 10 10 BVO 73 99 72 102 / 20 10 10 10 FYV 71 93 69 95 / 20 20 10 20 BYV 68 92 70 94 / 20 20 10 20 MKO 74 98 74 100 / 20 10 10 10 MIO 73 95 74 100 / 20 10 10 10 F10 74 100 75 100 / 20 10 10 10 HHW 76 101 76 101 / 20 20 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 21 LONG TERM FORECASTER ID= 18
Hazardous weather outlook, Aug 4, 12:44 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1244 PM CDT FRI AUG 4 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1243 PM CDT FRI AUG 4 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...EARLY THIS AFTERNOON. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AS A FRONTAL BOUNDARY LINGERS ACROSS THE REGION. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON DUE TO HEATING WITH THUNDERSTORMS DEVELOPING EARLY THIS AFTERNOON AS THE CAP BREAKS. SOME OF THE STORMS COULD BECOME SEVERE WITH CAPE VALUES APPROACHING 2000 J/KG. WIND GUSTS TO 70 MPH WILL BE THE PRIMARY THREAT WITH THESE STORMS. VERY WARM CONDITIONS CONTINUE IN SOUTHEAST OKLAHOMA WITH HEAT INDEXES CLIMBING TO AROUND 105 DEGREES IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...MAINLY SOUTH OF INTERSTATE 40. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...DANGEROUS HEAT POTENTIAL. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...DANGEROUS HEAT POTENTIAL. THURSDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE NEARLY STATIONARY FRONT OVER SOUTHEAST OKLAHOMA WILL WASH OUT AND HIGH PRESSURE WILL BUILD BACK INTO THE REGION OVER THE WEEKEND. ABOVE NORMAL TEMPERATURES CAN BE EXPECTED FOR MOST OF THE COMING WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT PLANNERS NEED TO MONITOR THE LATER FORECASTS AND STATEMENTS...PARTICULARLY FOR HEAT WATCH AND WARNING PRODUCTS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Aug 4, 9:37 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
937 AM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL HENRYETTA 35.44N 95.98W
08/03/2006 E0.75 INCH OKMULGEE OK EMERGENCY MNGR
0555 PM TSTM WND DMG HENRYETTA 35.44N 95.98W
08/03/2006 OKMULGEE OK EMERGENCY MNGR
SEVERAL LARGE TREE LIMBS FELL TAKING DOWN POWER LINES.
0645 PM TSTM WND DMG 2 NW OKEMAH 35.45N 96.33W
08/03/2006 OKFUSKEE OK EMERGENCY MNGR
LARGE TREE LIMBS AND ONE POWER POLE DOWN.
1016 PM TSTM WND DMG HEAVENER 34.89N 94.60W
08/03/2006 LE FLORE OK LAW ENFORCEMENT
ROOF REMOVED FROM BARN, GRAIN ELEVATOR BLOWN OVER, LARGE
TREE LIMBS DOWN, AND A FEW POWER POLES SNAPPED.
&&
JBMSpecial weather statement, Aug 4, 1:00 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI AUG 4 2006
ARZ002-041900-
CARROLL AR-
100 PM CDT FRI AUG 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CARROLL
AT 100 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
METALTON...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OSAGE...DRYFORK...DELMAR...
METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE AND COIN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 4, 3:30 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT FRI AUG 4 2006
ARZ020-042100-
FRANKLIN AR-
330 PM CDT FRI AUG 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FRANKLIN COUNTY ABOUT 7 MILES EAST OF OZARK...MOVING SOUTH AT 5 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Aug 4, 3:31 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT FRI AUG 4 2006
ARZ019-042100-
CRAWFORD AR-
331 PM CDT FRI AUG 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CRAWFORD
AT 331 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF MOUNTAINBURG...MOVING SOUTH AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CONCORD...
MOUNTAINBURG...ALMA...FURRY...DYER AND RUDY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:20 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 29 min |
| Aug 4, 3:55 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 39 min |
| Aug 4, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 67 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.